|Hypomania and Chantix
Nov 14, 2007
Hi! I am hiv positive and hypomanic. I am on Seroquel (25mg small dose but really helpful), lithium (900 mg), Sustiva and Combivir (usual doses). I am currentely undectable and very stable on bipolar.
On the negative side, my lipids are not that great, so I am being encouraged to quit smoking.
I am interested in tying Chantix, since Zyban did not work for me before. Is an option for me or it is too risky?
I am particularly concerned with the following risks:
1) Interaction with the meds I am currentely in. 2) Liver damage 3) Mania trigger.
If the risk is manageable (mainly the mania, the first one did not appear to be a problem from what I understood from the literature), what are the signs of danger and what should I do if something wrong happens.
I am worried about it since I am living in a resource limited community where people cannot afford expensive psychiatric meds so doctors have no clinical experience or even information about these issues.
Best Regards S.
| Response from Dr. Horwath
You should not have a problem with drug interactions, liver damage or triggering mania. Based on the potential benefits of stopping smoking, you have good reason to give it a try. There does not appear to be a substantial downside to giving Chantix a trial.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Coated Tongue After Licking Vagina Worried I Have HIV
- Itchy Red Spots After Sex With Stripper Sign Of HIV AIDS
- Itchy Testicles After Anal Fingering Sign Of HIV AIDS
- Pain In Penis After Touching Sperm Does It Mean I Have HIV
- White Spots After Touching Skin Worried I Have HIV
- Can You Get Genital Warts When Giving Oral Sex?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.